Mathematical Research Letters
Volume 17 (2010)
Conformal deformations of conic metrics to constant scalar curvature
Pages: 449 – 465
We consider conformal deformations within a class of incomplete Riemannian metrics which generalize conic orbifold singularities by allowing both warping and any compact manifold (not just quotients of the sphere) to be the “link” of the singular set. Within this class of “conic metrics,” we determine obstructions to the existence of conformal deformations to constant scalar curvature of any sign (positive, negative, or zero). For conic metrics with negative scalar curvature, we determine sufficient conditions for the existence of a conformal deformation to a conic metric with constant scalar curvature $-1$; moreover, we show that this metric is unique within its conformal class of conic metrics. Our work is in dimensions three and higher.